MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A perforation and a pericardial effusion (pe) were reported.It has been reported that a versacross connect access solution kit was selected for use for a watchman left atrial appendage closure procedure.Post procedure, approximately 30 minutes after successful watchman deployment, the patient became hypotensive.Upon further examination, a perforation was discovered in the left atrium (la).Thus, a pericardiocentesis was performed to manage the effusion, followed by cardiothoracic (ct) surgical intervention.Patient was admitted to the hospital beyond standard of care, and it was later discharged.The product is not expected to return for analysis (disposed).It was also reported that multiple attempts required to track up / drop down into position on septum before tsp since the septum was extremely aneurysmal so it took some time to find the spot to cross.Due to the same reason, tenting was very heavy, thus extra caution was taken during the transseptal.Likely perforation occurred during this portion of the case since it was close to back wall during tenting.Two applications of radio frequency were needed, since it was not possible to cross in the first time.There is a potential reason to believe that the versacross rf wire malfunctioned during the procedure.Also, in the physician's opinion, the dilator did not malfunction or contribute to the ae.However, in the physician's opinion, the la was perforated during transseptal puncture, but it went unnoticed at the time and the watchman device was still places successfully.Prior to the procedure, no pe was noted on the echocardiogram.The patient was not under warfarin at the time.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19498660
Report Number2124215-2024-35188
Device Sequence Number17805432
Product Code DRE
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2024
Initial Report FDA Received Date06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexFemale